ITEM METADATA RECORD
Title: Quadrature-formulas and asymptotic error expansions for wavelet approximations of smooth functions
Authors: Sweldens, Wim ×
Piessens, Robert #
Issue Date: Aug-1994
Publisher: Society for Industrial and Applied Mathematics
Series Title: SIAM journal on numerical analysis vol:31 issue:4 pages:1240-1264
Abstract: This paper deals with typical problems that arise when using wavelets in numerical analysis applications. The first part involves the construction of quadrature formulae for the calculation of inner products of smooth functions and scaling functions. Several types of quadratures are discussed and compared for different classes of wavelets. Since their construction using monomials is ill-conditioned, also a modified, well-conditioned construction using Chebyehev polynomials is presented. The second part of the paper deals with pointwise asymptotic error expansions of wavelet approximations of smooth functions. They are used to derive asymptotic interpolating properties of the wavelet approximation and to construct a convergence acceleration algorithm. This is illustrated with numerical examples.
ISSN: 0036-1429
Publication status: published
KU Leuven publication type: IT
Appears in Collections:Numerical Analysis and Applied Mathematics Section
× corresponding author
# (joint) last author

Files in This Item:

There are no files associated with this item.

Request a copy

 




All items in Lirias are protected by copyright, with all rights reserved.

© Web of science